Alert archive / New Jersey / Areal Flood Warnings in 2025

Areal Flood Warning 8, NWS Philadelphia/Mount Holly

April 12, 2025Hunterdon County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Apr 12, 2025, 4:31 AM EDT for Hunterdon County, New Jersey. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2025, 4:31 AM EDT (08:31 UTC)
Expired
Apr 12, 2025, 7:59 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Hunterdon County, NJ

The radar

The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

405 
WGUS41 KPHI 120831
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
431 AM EDT Sat Apr 12 2025

NJC019-121245-
/O.NEW.KPHI.FA.W.0008.250412T0831Z-250412T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
431 AM EDT Sat Apr 12 2025

...FLOOD WARNING IN EFFECT UNTIL 845 AM EDT THIS MORNING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of northern New Jersey, including the following 
  county, Hunterdon.

* WHEN...Until 845 AM EDT.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring.

* ADDITIONAL DETAILS...
  - At 431 AM EDT, Doppler radar indicated heavy rain. Flooding
    is ongoing or expected to begin shortly in the warned area.
    Between 1 and 1.5 inches of rain have fallen.
  - Additional rainfall amounts up to 1 inch are possible in the
    warned area.
  - For Neshanic at Reaville:
    At 4:15am the stage was 6.44 feet and rising.
    Flood Stage is 6.5 feet.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4048 7478 4046 7478 4045 7481 4045 7485
      4046 7488 4047 7489 4048 7489 4049 7489
      4051 7487 4049 7482 4049 7479


$$

Hoeflich
2 follow-up statements
738 
WGUS81 KPHI 120958
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
558 AM EDT Sat Apr 12 2025

NJC019-121245-
/O.CON.KPHI.FA.W.0008.000000T0000Z-250412T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
558 AM EDT Sat Apr 12 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT THIS MORNING...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...A portion of northern New Jersey, including the following 
  county, Hunterdon.

* WHEN...Until 845 AM EDT.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring.

* ADDITIONAL DETAILS...
  - At 557 AM EDT, Doppler radar indicated heavy rainfall across
    the warned area. Between 1 and 2 inches of rain have fallen.
  - Additional rainfall amounts up to half an inch are possible
    in the warned area.
  - For Neshanic at Reaville:
    At 5:45am the stage was 6.9 feet and cresting.
    Flood Stage is 6.5 feet.

  - Http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4048 7478 4046 7478 4045 7481 4045 7485
      4046 7488 4047 7489 4048 7489 4049 7489
      4051 7487 4049 7482 4049 7479


$$

Hoeflich
472 
WGUS81 KPHI 121159
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
759 AM EDT Sat Apr 12 2025

NJC019-121209-
/O.CAN.KPHI.FA.W.0008.000000T0000Z-250412T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
759 AM EDT Sat Apr 12 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for East Central Hunterdon County.

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4046 7488 4047 7489 4048 7489 4049 7489
      4051 7487 4049 7482 4049 7479 4048 7478
      4046 7478 4045 7481 4045 7485


$$

Fitzsimmons

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Apr 12, 4:03 AM EDT, 28 minutes earlier.

Area forecast discussion, Apr 12, 4:03 AM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
403 AM EDT Sat Apr 12 2025

.SYNOPSIS...
Low pressure moves up the coast into Saturday morning, then it
slowly moves away from our area later Saturday and Saturday night.
High pressure arrives into our region later Sunday into Monday
before shifting offshore. A cold front crosses our region later
Monday night into Tuesday followed by a secondary cold front Tuesday
night. High pressure builds in during Wednesday, then a cold front
should arrive on Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A coastal storm continues to impact our area this morning, bringing
widespread rain and wind to our area, with some snow in the higher
elevations. The heaviest band of rain has moved inland and is now
west of the I-95 corridor, with more scattered light showers and
drizzle east of I-95. This will be the general trend through the
morning as the surface low rides up the New Jersey coast today.
While the more steady rain tapers off for the afternoon, low clouds
and light/showers drizzle hang around through the rest of the day,
especially for New Jersey, Pennsylvania, and northern Delaware.
Overall, it will be a brisk and dreary day with highs only in the
40s, though temperatures will even feel less than that with a stiff
onshore breeze. Gusts of 20-30 MPH are expected for most of the
region, with gusts as high as 40 MPH possible along the immediate
coast.

Regarding snowfall, while some flakes are possible as far south as
Lehigh/Northampton County in Pennsylvania, and Hunterdon County in
New Jersey, any accumulations will be limited to the higher
elevations of the Poconos and NW New Jersey. Majority of those areas
will see up to an inch, but the highest points could see anywhere
from 2-3 inches. Considered a Winter Weather Advisory, but elected
against one given amounts, even on the higher end, would just get to
Advisory criteria, and a large majority of Carbon/Monroe in PA and
Warren/Sussex/Morris in New Jersey will only see upwards of an inch
or so.

For tonight, conditions gradually improve as the coastal low slowly
lifts off to the northeast and high pressure inches in. Thinking any
lingering drizzle will be toward the coast, with gradually clearing
skies for the rest of the area. Still will be a mostly cloudy to
overcast night, but should be dry. Cannot rule out some patchy fog,
but a steady northwest wind overnight should be enough to keep
things in the low-levels mixed and preventing fog from developing.
Lows will be in the mid to upper 30s, with some warmer spots such as
the urban corridor staying above 40.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Our coastal low will push out to sea on Sunday with high pressure
building in its wake. Clouds in the morning will begin to break in
the afternoon. Northwest flow will keep temperatures around 5
degrees below climo with most places in the mid 50s to around 60.
Some clouds should persist Sunday night and with dew points
recovering some the temperatures should not drop as much. Overnight
lows are expected to be in the mid 30s to low 40s.

As we go through Monday, the axis of a weak mid level ridge crosses
our area. This will take surface high pressure offshore by the end
of the day with it even becoming more centered well to our south.
Light southerly flow will help temperatures warm for the afternoon
with highs in the low 60s to around 70. Come Monday night, a closed
low will move over the Great Lakes with a cold front extending
across the Mid Atlantic. This frontal boundary will push through,
bringing a round of rain and perhaps few rumbles of thunder, mainly
after sunset. The timing is not ideal for thunder, however, and
since the main upper-level trough is hanging back so far to the west
this should really limit the instability due to less cooling aloft.
Any rainfall will largely move out by early Tuesday morning.
Overnight lows will be in the mid 40s to mid 50s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As the cut-off low shifts through New England Tuesday into
Wednesday, it will drag a secondary cold front across the region by
Tuesday night. This front will be drier than the last (though some
showers are still possible), but markedly cooler. High temps during
the day ahead of the front will be in the 60s again, but overnight
temps fall into the mid 30s to low 40s behind the front. Wednesday
will be cool during the day as well with WNW flow keeping high temps
in the upper 40s to mid 50s.

The coldest night of the week will arrive Wednesday night with lows
forecast to be in the low to upper 30s. Weak high pressure will try
to build in from the west and south, but is not expected to be
squarely overhead, thus a light WNW breeze may persist along with a
few clouds. Thus, any strong radiational cooling is currently
expected to be limited to well-sheltered locations. Will need to
monitor for any frost and/or freeze potential regardless.
Additionally, as of April 11th, the frost/freeze program has begun
for locations across southeast PA (including Philadelphia), northern
DE, southern NJ, and central NJ. The central and southern Delmarva
frost/freeze program began in April 1st.

Thursday will remain largely dry thanks to weak surface high
pressure having a stronger influence over the area. Come Friday,
another disturbance will near the region, providing another chance
for some rain. There remains quite a bit of model spread in the
timing and location of the low, but a warm front ahead of the system
may help bring temperatures back above normal ahead of the main low.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Through 12z...Mix of MVFR/IFR, but thinking everyone ends up down at
IFR by daybreak with low ceilings. Light rain over the South Jersey
terminals, with light to moderate rain over the I-95 terminals and
Lehigh Valley terminals. Some flakes could mix in at KABE between
11z-14z. Visibility will be around 4-6+ miles. Winds out of the
north/northeast 10-20 kt gusting 20-30 kt. Low confidence.

Today...IFR ceilings will continue to prevail through the morning,
though some gradual improvement is possible, especially as we get
into the afternoon. Rain will become less widespread after about 15Z
but widespread showers and patchy drizzle will likely remain further
into the afternoon with continued visibility reductions at times
with low ceilings.
North/Northeast winds 10-20 kt and gusts 20-25 kt. Low confidence.

Tonight...Sub-VFR ceilings should gradually improve overnight.
N/NW winds 5-10 kt. Low confidence in timing of CIGs lifting and if
any patchy fog develops.

Outlook...

Sunday...VFR but with lingering cloud cover. Northwest wind gusts
up to 20 knots during the day.

Monday and Tuesday...Some showers Monday night into Tuesday may
result in some times of sub-VFR conditions. Westerly wind gusts up
to 25 knots during Tuesday.

Wednesday...VFR. West northwest winds 15-20 knots with gusts up to
30 knots, diminishing at night.

&&

.MARINE...
A Gale Warning is in effect for coastal zones north of Little Egg
Inlet through today as wind gusts around 35 kt are expected to
continue. Once the Gale Warning expires this evening, a Small Craft
Advisory will be needed.

Winds are expected to be a bit lower south of Little Egg Inlet on
the ocean and within Delaware Bay where gusts will hover around 30
kt. Seas on the ocean today will be around 6 to 10 feet. A Small
Craft Advisory for the ocean zones not in the Gale Warning goes
through Sunday. The Small Craft Advisory for Delaware Bay goes
through today. Winds overnight on Delaware Bay will be lower, and no
marine headlines are expected to be needed after today.

Outlook...

Sunday...Seas 3 to 5 feet hang on through the afternoon for the
coastal waters, falling below SCA criteria by the late
afternoon/early evening hours.

Monday...The conditions are anticipated to be
below Small Craft Advisory criteria.

Tuesday...Small Craft Advisory conditions should develop at night,
mainly due to wind gusts to around 25 knots.

Wednesday...Small Craft Advisory conditions probable.

&&

.TIDES/COASTAL FLOODING...
Spotty minor coastal flooding possible during the Saturday
evening high tide. A full moon tide along with persistent
northeasterly winds could result in minor inundation along the
coastlines of New Jersey and Delaware.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ430-
     431.
     Gale Warning until 6 PM EDT this evening for ANZ450-451.
     Small Craft Advisory until 6 PM EDT Sunday for ANZ452>455.

&&

SYNOPSIS...Gorse/MJL
NEAR TERM...Hoeflich
SHORT TERM...MJL
LONG TERM...MJL
AVIATION...Hoeflich/MJL
MARINE...Hoeflich/MJL
TIDES/COASTAL FLOODING...

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 5:05 AM EDTCoastal Flood AdvisoryPHIBurlington, Ocean20 hr
Apr 12, 12:39 PM EDTSmall Craft AdvisoryPHI26 hr

Nearby

Areal Flood Warnings in New Jersey, 2025Every areal flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.